question-icon

What causes easy bruising while being on Allopurinol?

default
Posted on Tue, 19 May 2015
Question: I have developed easily bruising an bleeding since taking Allpurional, is there a connection?
doctor
Answered by Dr. Saumya Mittal (21 minutes later)
Brief Answer:
allopurinol causes thrombocytopenia

Detailed Answer:
Hi
I am Dr Mittal.
I have read your query. I think I would be able to help you.
The symptoms of the query are quite suggestive of a possible side effect of allopurinol.
Allopurinol has been reported to make the platelet count low.
this can cause significant bruises with minor injuries.
so that could be the explanation.
I have tried to make it as simple as possible. I hope that the information helps you. Please feel free to contact us for more information. Best of luck. Dr Mittal.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Saumya Mittal

Diabetologist

Practicing since :2004

Answered : 2893 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes easy bruising while being on Allopurinol?

Brief Answer: allopurinol causes thrombocytopenia Detailed Answer: Hi I am Dr Mittal. I have read your query. I think I would be able to help you. The symptoms of the query are quite suggestive of a possible side effect of allopurinol. Allopurinol has been reported to make the platelet count low. this can cause significant bruises with minor injuries. so that could be the explanation. I have tried to make it as simple as possible. I hope that the information helps you. Please feel free to contact us for more information. Best of luck. Dr Mittal.